Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 5, 2016, 4:02 AM CST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2016, 4:02 AM CST (10:02 UTC)
- Expired
- Jan 6, 2016, 6:00 PM CST
- In force
- 38 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
217 WHUS73 KGRB 051002 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 402 AM CST TUE JAN 5 2016 ...GUSTY SOUTHWEST WINDS AND HIGH WAVES EXPECTED... .A STRONG PRESSURE GRADIENT BETWEEN DEPARTING HIGH PRESSURE AND AN APPROACHING COLD FRONT WILL GENERATE GUSTY SOUTHWEST WINDS TODAY AND TONIGHT. HIGH WAVES WILL PERSIST ON THE BAY THROUGH TONIGHT... AND ON THE LAKE THROUGH WEDNESDAY NIGHT. LMZ521-522-051815- /O.CAN.KGRB.GL.W.0001.000000T0000Z-160106T0600Z/ /O.NEW.KGRB.SC.Y.0002.160105T1002Z-160106T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 402 AM CST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 TO 35 KTS TODAY AND TONIGHT. THE WINDS WILL GRADUALLY SUBSIDE ON WEDNESDAY AND WEDNESDAY NIGHT. * WAVES WILL BUILD TO 3 TO 6 FT...WITH THE HIGHEST WAVES OVER THE NORTHERN BAY. THE WAVES SHOULD SUBSIDE BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-051815- /O.CAN.KGRB.GL.W.0001.000000T0000Z-160106T0600Z/ /O.NEW.KGRB.SC.Y.0002.160105T1002Z-160107T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 402 AM CST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 TO 35 KTS TODAY AND TONIGHT. THE WINDS WILL GRADUALLY SUBSIDE ON WEDNESDAY AND WEDNESDAY NIGHT. * WAVES WILL BUILD TO 5 TO 8 FT LATER TODAY INTO TONIGHT...WITH THE HIGHEST WAVES ADJACENT TO DOOR COUNTY AND TOWARD OPEN WATERS. THE WAVES WILL GRADUALLY SUBSIDE TO 3 TO 5 FT BY WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
7 follow-up statements
678 WHUS73 KGRB 051607 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1007 AM CST TUE JAN 5 2016 ...GUSTY SOUTHWEST WINDS AND HIGH WAVES EXPECTED... .A STRONG PRESSURE GRADIENT BETWEEN DEPARTING HIGH PRESSURE AND AN APPROACHING COLD FRONT WILL GENERATE GUSTY SOUTHWEST WINDS THROUGH TONIGHT. HIGH WAVES WILL PERSIST ON THE BAY THROUGH TONIGHT... AND ON THE LAKE THROUGH WEDNESDAY NIGHT. LMZ521-522-060015- /O.CON.KGRB.SC.Y.0002.000000T0000Z-160106T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1007 AM CST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 TO 35 KTS INTO TONIGHT. THE WINDS WILL GRADUALLY SUBSIDE ON WEDNESDAY AND WEDNESDAY NIGHT. * WAVES WILL BUILD TO 3 TO 6 FT...WITH THE HIGHEST WAVES OVER THE NORTHERN BAY. THE WAVES SHOULD SUBSIDE BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-060015- /O.CON.KGRB.SC.Y.0002.000000T0000Z-160107T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1007 AM CST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 TO 35 KTS INTO TONIGHT. THE WINDS WILL GRADUALLY SUBSIDE ON WEDNESDAY AND WEDNESDAY NIGHT. * WAVES WILL BUILD TO 6 TO 9 FT BY TONIGHT...WITH THE HIGHEST WAVES ADJACENT TO DOOR COUNTY AND TOWARD OPEN WATERS. THE WAVES WILL GRADUALLY SUBSIDE TO 3 TO 5 FT BY WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
414 WHUS73 KGRB 052109 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CST TUE JAN 5 2016 ...GUSTY SOUTHWEST WINDS AND HIGH WAVES EXPECTED... .A STRONG PRESSURE GRADIENT BETWEEN DEPARTING HIGH PRESSURE AND AN APPROACHING COLD FRONT WILL GENERATE GUSTY SOUTHWEST WINDS THROUGH TONIGHT. HIGH WAVES WILL PERSIST ON THE BAY THROUGH TONIGHT... AND ON THE LAKE THROUGH WEDNESDAY NIGHT. LMZ521-522-060515- /O.CON.KGRB.SC.Y.0002.000000T0000Z-160106T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 309 PM CST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 TO 35 KTS INTO TONIGHT. THE WINDS WILL GRADUALLY DIMINISH THROUGH WEDNESDAY. * WAVES WILL BUILD TO 3 TO 6 FT...WITH THE HIGHEST WAVES OVER THE NORTHERN BAY. THE WAVES SHOULD SUBSIDE BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-060515- /O.CON.KGRB.SC.Y.0002.000000T0000Z-160107T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 309 PM CST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 TO 35 KTS INTO TONIGHT. THE WINDS WILL GRADUALLY DIMINISH THROUGH WEDNESDAY. * WAVES WILL BUILD TO 6 TO 9 FT BY TONIGHT...WITH THE HIGHEST WAVES ADJACENT TO DOOR COUNTY AND TOWARD OPEN WATERS. THE WAVES WILL GRADUALLY SUBSIDE TO 3 TO 5 FT BY WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
553 WHUS73 KGRB 060304 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 904 PM CST TUE JAN 5 2016 ...GUSTY SOUTHWEST WINDS AND HIGH WAVES EXPECTED... .A STRONG PRESSURE GRADIENT BETWEEN DEPARTING HIGH PRESSURE AND AN APPROACHING COLD FRONT IS GENERATE GUSTY SOUTHWEST WINDS THROUGH TONIGHT. HIGH WAVES WILL PERSIST ON THE BAY THROUGH TONIGHT... AND ON THE LAKE THROUGH WEDNESDAY NIGHT. LMZ521-522-061115- /O.CON.KGRB.SC.Y.0002.000000T0000Z-160106T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 904 PM CST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * SOUTHWEST WINDS 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 TO 35 KTS INTO TONIGHT. THE WINDS WILL GRADUALLY DIMINISH THROUGH WEDNESDAY. * WAVES 3 TO 6 FT...WITH THE HIGHEST WAVES OVER THE NORTHERN BAY. THE WAVES SHOULD SUBSIDE BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-061115- /O.CON.KGRB.SC.Y.0002.000000T0000Z-160107T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 904 PM CST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * SOUTHWEST WINDS 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 TO 35 KTS INTO TONIGHT. THE WINDS WILL GRADUALLY DIMINISH THROUGH WEDNESDAY. * WAVES 5 TO 8 FT BY TONIGHT...WITH THE HIGHEST WAVES ADJACENT TO DOOR COUNTY AND TOWARD OPEN WATERS. THE WAVES WILL GRADUALLY SUBSIDE TO 3 TO 5 FT BY WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
248 WHUS73 KGRB 061017 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 417 AM CST WED JAN 6 2016 ...HIGH WAVES EXPECTED TO CONTINUE ON LAKE MICHIGAN THROUGH EVENING... .ALTHOUGH SOUTHWEST WINDS HAVE DECREASED A BIT...HIGH WAVES ARE EXPECTED TO LINGER ON LAKE MICHIGAN INTO THE EVENING HOURS. LMZ521-522-061130- /O.CAN.KGRB.SC.Y.0002.000000T0000Z-160106T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 417 AM CST WED JAN 6 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. STRONG WINDS AND HIGH WAVES HAVE SUBSIDED ON GREEN BAY...SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LMZ541>543-061830- /O.EXT.KGRB.SC.Y.0002.000000T0000Z-160107T0300Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 417 AM CST WED JAN 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * SOUTHWEST WINDS 15 TO 25 KTS WILL GRADUALLY DECREASE TO 10 TO 20 KTS THIS AFTERNOON. * WAVES WILL REMAIN 3 TO 6 FT TODAY AND EARLY TONIGHT...THEN SUBSIDE TO 2 TO 4 FT BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
265 WHUS73 KGRB 061556 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 956 AM CST WED JAN 6 2016 ...WAVES SLOWLY SUBSIDING THIS AFTERNOON... .ALTHOUGH SOUTHWEST WINDS HAVE DECREASED...HIGH WAVES WILL BE SLOWER TO SUBSIDE THROUGH THE AFTERNOON. LMZ541>543-070000- /O.EXT.KGRB.SC.Y.0002.000000T0000Z-160107T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 956 AM CST WED JAN 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * SOUTHWEST WINDS 10 TO 20 KTS. A FEW GUSTS TO 25 KTS IS ALSO POSSIBLE THROUGH EARLY AFTERNOON. * WAVES WILL REMAIN 3 TO 5 FT...SUBSIDING TO 2 TO 4 FT BY LATE AFTERNOON...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
983 WHUS73 KGRB 062121 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 321 PM CST WED JAN 6 2016 ...WAVES SLOWLY SUBSIDING THIS AFTERNOON... .ALTHOUGH SOUTHWEST WINDS HAVE DECREASED...HIGH WAVES WILL BE SLOWER TO SUBSIDE THIS AFTERNOON. LMZ541>543-070000- /O.CON.KGRB.SC.Y.0002.000000T0000Z-160107T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 321 PM CST WED JAN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * SOUTHWEST WINDS 10 TO 20 KTS. * WAVES 3 TO 5 FT EARLY...SUBSIDING TO 2 TO 4 FT THROUGH THE LATE AFTERNOON. THE HIGHEST WAVES ARE EXPECTED TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
013 WHUS73 KGRB 070006 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 606 PM CST WED JAN 6 2016 ...SMALL CRAFT ADVISORY EXPIRES... .THE PRESSURE GRADIENT OVER THE AREA HAS EASED...ALLOWING WINDS TO DIMINISH AND WAVES TO SUBSIDE. THE SMALL CRAFT ADVISORY HAS EXPIRED. LMZ541>543-070115- /O.EXP.KGRB.SC.Y.0002.000000T0000Z-160107T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 606 PM CST WED JAN 6 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THOUGH THE ADVISORY HAS EXPIRED...OCCASIONAL HIGH WAVES MAY STILL EXIST...PARTICULARLY TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. MARINERS NAVIGATING IN SMALL CRAFT MAY STILL WISH TO EXERCISE CAUTION FARTHER FROM SHORE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 3:31 AM CST, 31 minutes earlier.
Area forecast discussion, Jan 5, 3:31 AM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 331 AM CST TUE JAN 5 2016 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY ISSUED AT 330 AM CST TUE JAN 5 2016 CLOUD TRENDS THIS MORNING...PCPN CHANCES AND TYPE LATE TONIGHT INTO WEDNESDAY...AND TEMPERATURES...WILL BE THE MAIN FCST CONCERNS. THE PRESSURE GRADIENT WAS TIGHTENING UP OVER WI AS STRONG HIGH PRESSURE SHIFTED EAST OF THE REGION AND A COLD FRONT APPROACHED FROM THE DAKOTAS. A LARGE AREA OF LOW STRATUS COVERED MOST OF EASTERN MN AND WESTERN WI...AND WAS EDGING EAST TOWARD THE FCST AREA AS WINDS VEERED SW. CURRENT EXPECTATION IS FOR THESE CLOUDS TO AFFECT PARTS OF C/NC WI THIS MORNING...BUT LATER ADJUSTMENTS MAY BE NECESSARY. HIGH TEMPERATURES SHOULD REACH 25 TO 30 OVER MOST OF THE FORECAST AREA. LOW-LEVEL MOISTURE IS EXPECTED TO INCREASE OVER NORTH CENTRAL WI LATE TONIGHT...AS THE COLD FRONT EDGES TOWARD FAR NW WI. RH TIMESECTIONS SHOW THE MOISTURE DEEPENING ENOUGH TO POSSIBLY GENERATE SOME LIGHT FREEZING DRIZZLE OVERNIGHT INTO WEDNESDAY MORNING. DEEPER SATURATION IS EXPECTED TO OCCUR WEDS AFTERNOON... LEADING TO A CHANCE OF LIGHT SNOW OR FLURRIES OVER THE NORTHWEST THIRD OF THE FCST AREA. THIS WILL BE IN RESPONSE TO THE APPROACHING COLD FRONT AND A S/W TROF MOVG INTO MN/IA. A BLEND OF THE BETTER PERFORMING GUIDANCE SETS YIELDS MIN TEMPS IN THE UPPER TEENS AND LOWER 20S TONIGHT...AND HIGHS IN THE UPPER 20S AND LOWER 30S ON WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY ISSUED AT 330 AM CST TUE JAN 5 2016 TWO KEY WEATHER SYSTEMS TO BE THE MAIN FOCAL POINT FOR NE WI IN THE EXTENDED FCST. THE FIRST SYSTEM WL BE A SRN STREAM UPR TROF/ ASSOCIATED SFC LOW THAT ARE FCST TO MOVE FROM THE SRN PLAINS TO THE GREAT LAKES DURING THE THU NGT-SAT TIME FRAME. THE EVENTUAL TRACK OF THE SFC LOW WL DETERMINE WHO GETS SNOW AND WHO GETS MIXED PCPN. THE SECOND SYSTEM WL BE A DEEP CLOSED UPR LOW THAT IS FCST TO DROP SOUTH OUT OF CANADA EARLY NEXT WEEK AND LIKELY BRING THE COLDEST AIR OF THE WINTER SEASON TO THE GREAT LAKES. THIS ARCTIC BLAST COULD LINGER THRU MUCH OF NEXT WEEK WITH UPR RIDGES LOCKED IN OVER THE WEST COAST AND WRN ATLANTIC. A WEAKENING SHORTWAVET TROF IS FCST TO LIFT NE INTO THE WRN GREAT LAKES WED NGT AND EVEN THO LIFT AND FORCING ARE RELATIVELY WEAK... THERE APPEARS TO BE ENUF OF THESE VARIABLES TO INTERACT WITH INCREASING MOISTURE TO GENERATE AT LEAST A CHC OF LIGHT SNOW ACROSS ALL OF NE WI. HIGHEST POPS PLACED ACROSS N-CNTRL WI WHICH WL BE LOCATED JUST SOUTH OF A QUASI-STNRY SFC BOUNDARY DRAPED OVER LK SUPERIOR. POTENTIAL DOES EXIST FOR 1-2" OF ACCUMULATION OVER N-CNTRL WI WHICH WOULD BE ENUF TO CREATE SOME SLIPPERY SPOTS ON AREA ROADWAYS. MIN TEMPS SHOULD MAINLY END UP IN THE MID TO UPR 20S. THE LIGHT SNOW COULD LINGER THRU THU MORNING AS THE LIFT/ FORCING WEAKEN/SHIFT EAST OF THE AREA. THERE COULD BE SOME PCPN 'SPIN-DOWN' TO EITHER DRIZZLE OR FREEZING DRIZZLE IN THE AFTERNOON AS FCST SOUNDINGS INDICATE A LACK OF ICE CRYSTALS IN THE MID- LEVELS OF THE ATMOSPHERE. HAVED ADDED SOME DRIZZLE CNTRL AND E-CNTRL WI FOR NOW. OTHERWISE...PLENTY OF CLOUDS FOR THU WITH MAX TEMPS RANGING FROM THE LWR 30S NORTH...MID TO UPR 30S SOUTH. A SRN STREAM NEGATIVELY-TILTED UPR TROF IS PROGGED TO LIFT NE FROM THE SRN PLAINS INTO THE MID-MS VALLEY THU NGT. A MODEST 30 KT S-SW LOW-LEVEL JET WL TRANSPORT SOME GULF MOISTURE NWD INTO WI AS PW VALUES CLIMB INTO THE 0.50-0.65" RANGE BY 12Z FRI. PCPN CHCS SHOULD INCREASE FROM SOUTH TO NORTH AS MID-LEVEL FRONTOGENETICAL AND Q-G FORCING INCREASE AHEAD OF THE APPROACHING SYSTEM. WHILE MOST OF THE FCST AREA WL SEE PCPN FALL AS SNOW...WL HAVE TO WATCH E-CNTRL WI FOR MIXED PCPN AS THERMAL PROFILES HOVER AROUND THE 0C LINE. THIS COULD TRANSLATE TO A MIX OF RAIN/SLEET/SNOW. SNOW ACCUMULATIONS SHOULD INITIALLY BE MINOR WITH LESS THAN AN INCH EXPECTED. MIN TEMPS TO RANGE FROM THE MID 20S N-CNTRL...TO AROUND 30 DEGS E-CNTRL WI. MODELS TAKE THE UPR TROF INTO SRN SECTIONS OF THE GREAT LAKES ON FRI...HOWEVER THE ASSOCIATED SFC LOW NEVER TRULY DEEPENS AS IT LIFTS NE TOWARD THE CHICAGO AREA BY 00Z SAT. IN ADDITION...THE BETTER MID-LEVEL FORCING STAYS SOUTH AND EAST OF NE WI AND THERE IS NOT MUCH HELP COMING FROM JET LEVEL. NOW... THIS DOES NOT MEAN WE ARE NOT GOING TO SEE PCPN ON FRI. E-CNTRL WI WL SEE THE HIGHEST POPS FROM THIS EVENT BASED ON THE TRACK OF THE SFC LOW...HOWEVER TEMPS NEAR THE SFC MAY BECOME WARM ENUF TO SEE A RAIN/SNOW MIX...THUS LIMIT POTENTIAL ACCUMULATIONS. JUST TO THE NORTH OF THIS RAIN/SNOW MIXED PCPN...THERE COULD BE A NARROW BAND OF HEAVIER SNOW THAT WL NEED TO BE WATCHED CLOSELY. ADDITIONAL SNOW CHCS WL CONT FOR FRI NGT AS THE SYSTEM LIFTS NE THRU THE GREAT LAKES. THERE COULD BE A MINOR ACCUMULATION (ESPECIALLY FRI EVENING) WITH AN INCH OR TWO POSSIBLE. EVEN WITH THIS SYSTEM OUT OF THE PICTURE...CANNOT DISCOUNT SMALL SNOW CHCS INTO SAT AS THE LEADING EDGE OF ARCTIC AIR SWEEPS TOWARD THE WRN GREAT LAKES. THIS ARCTIC PLUNGE IN PART TO STRONG UPR RIDGING INTO WRN CANADA THAT WL HELP DISLODGE A CHUNK OF VERY COLD AIR AND SEND IT SWD INTO THE N-CNTRL CONUS. MAX TEMPS ON SAT COULD VERY WELL OCCUR EARLY IN THE DAY WITH READINGS SLOWLY FALLING THEREAFTER. THE MAIN POINT OF EMPHASIS FOR EARLY NEXT WEEK TO BE EXACTLY HOW COLD CAN WE GET AND WHAT IS THE POTENTIAL FOR LAKE EFFECT SNOWS FOR N-CNTRL WI. 8H TEMPS ARE PROGGED TO FALL (PLUMMET) INTO THE -20 TO 25C RANGE WITH THE ONLY SAVING GRACE BEING MORE CLOUDS THAN CLEAR SKIES AS SEVERAL EMBEDDED SHORTWAVES ROTATE THRU THIS CLOSED UPR LOW SWINGING THRU THE GREAT LAKES. NEVERTHELESS...LOOK FOR MIN TEMPS SUNDAY NGT TO BE BELOW ZERO OVER MOST OF NE WI WITH THE EXCEPTION BEING NEAR LK MI. MAX TEMPS ON MON WON'T GET OUT OF THE SINGLE DIGITS OVER NRN AND PARTS OF CNTRL WI. AS FOR LAKE EFFECT POTENTIAL FOR N-CNTRL WI...EARLY INDICATIONS APPEAR LIMITED BASED MAINLY ON TRAJS. MODELS SHOW A W-NW WIND ON SUNDAY BACKING SLIGHTLY TO THE WEST ON MON. THIS WOULD KEEP THE REALLY GOOD ACCUMULATING SNOW SHWRS NORTH OF THE MI BORDER. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1049 PM CST MON JAN 4 2016 CLEAR SKIES WILL START THE TAF PERIOD WITH INCREASING SOUTHERLY FLOW RETURNING LATER TONIGHT. TAFS ALREADY HAVE LOW LEVEL WIND SHEAR AND WILL CONTINUE. THE BIG QUESTION IS WHETHER THE STRATUS WILL RETURN. 11-3.9 MICRON SATELLITE IMAGERY SHOWS THE STRATUS OUT TO THE WEST IS NOT MAKING MUCH HEADWAY EAST. NOT EXPECTING IT TO MOVE APPRECIABLY UNTIL WINDS TURN SOUTHWESTERLY. THEREFORE HAVE DELAYED THE ARRIVAL UNTIL SUNDAY MORNING FOR THE STRATUS OUT TO THE WEST. FURTHER EAST THE ARRIVAL IS MORE TENUOUS...AND HAVE OPTED TO ONLY GO WITH A SCT DECK AT THIS POINT AS ARRIVAL IS LESS CERTAIN. WIND SHEAR WILL WEAKEN...ALTHOUGH GUSTY SOUTHERLY WINDS ARE EXPECTED LATER TUESDAY MORNING AND TUESDAY AFTERNOON IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT ACROSS THE WESTERN GREAT LAKES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......KALLAS AVIATION.......KURIMSKI
Hazardous weather outlook, Jan 5, 3:45 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CST TUE JAN 5 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 345 AM CST TUE JAN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF LIGHT FREEZING DRIZZLE OVER NORTH CENTRAL WISCONSIN LATE TONIGHT INTO WEDNESDAY MORNING. LOCALLY SLIPPERY ROADS WILL BE POSSIBLE...SO MOTORISTS SHOULD USE CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SLIPPERY ROADS ARE POSSIBLE AT TIMES DURING THE LATTER PART OF THE WORK WEEK AND INTO THE UPCOMING WEEKEND. THE FIRST ROUND OF LIGHT SNOW IS LIKELY TO AFFECT NORTH-CENTRAL WISCONSIN WEDNESDAY AFTERNOON AND THE ENTIRE AREA WEDNESDAY NIGHT. ANOTHER ROUND OF WINTRY PRECIPITATION IS LIKELY TO MOVE ACROSS THE AREA FRIDAY INTO SATURDAY. THIS SYSTEM IS NOT EXPECTED TO BE NEARLY AS INTENSE AS THE STORM THAT AFFECTED THE AREA LAST WEEK...BUT IT COULD STILL RESULT IN MINOR SNOW ACCUMULATIONS AND SOME HAZARDOUS TRAVEL CONDITIONS. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION ON WHEN AND WHERE TRAVEL WILL BE IMPACTED BY WEATHER CONDITIONS. VERY COLD AIR IS EXPECTED TO ARRIVE SATURDAY NIGHT INTO SUNDAY AND CONTINUE FOR MUCH OF NEXT WEEK. SUB-ZERO LOW TEMPERATURES WILL BE COMMON WITH HIGH TEMPERATURES STRUGGLING JUST TO REACH THE SINGLE DIGITS ABOVE ZERO AND TEENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-060945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 345 AM CST TUE JAN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS MAY GUST TO NEAR GALE FORCE AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. KIECKBUSCH/KALLAS
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.